Skip to main content Accessibility help

Infinite substructure lattices of models of Peano Arithmetic

  • James H. Schmerl (a1)


Bounded lattices (that is lattices that are both lower bounded and upper bounded) form a large class of lattices that include all distributive lattices, many nondistributive finite lattices such as the pentagon lattice N5. and all lattices in any variety generated by a finite bounded lattice. Extending a theorem of Paris for distributive lattices, we prove that if L is an ℵ0-algebraic bounded lattice, then every countable nonstandard model of Peano Arithmetic has a cofinal elementary extension such that the interstructure lattice Lt(/) is isomorphic to L.



Hide All
[1]Day, Alan, A simple solution to the word problem for lattices, Canadian Mathematical Bulletin, vol. 13 (1970), pp. 253254.
[2]Day, Alan, Characterizations of finite lattices that are bounded-homomorphic images of sublattices of free lattices, Canadian Journal of Mathematics, vol. 31 (1979), pp. 6978.
[3]Day, Alan, Nation, J.B., and Tschantz, Steve, Doubling convex sets in lattices and a generalized semidistributivity condition, Order, vol. 6 (1989), pp. 175180.
[4]Freese, Ralph, Ježek, Jaroslav, and Nation, J.B., Free lattices, Mathematical Surveys and Monographs, vol. 42, American Mathematical Society, Providence, RI, 1995.
[5]Kossak, R. and Schmerl, J.H., The structure of models of Peano Arithmetic, Oxford Logic Guides, vol. 50, Oxford University Press, Oxford, 2006.
[6]Mills, G., Substructure lattices of models of arithmetic, Annals of Mathematical Logic, vol. 16 (1979), pp. 145180.
[7]Nation, J.B., e-mail to the author, 06 8, 2009.
[8]Paris, J.B., On models of arithmetic, Conference in Mathematical Logic — London '70 (Bedford College, London, 1970), Lecture Notes in Math., vol. 255, Springer, Berlin, 1972, pp. 251280.
[9]Pudlák, P. and Tůma, J., Yeast graphs and fermentation of algebraic lattices, Lattice Theory (Proc. Colloq., Szeged, 1974), Colloq. Math. Soc. Janos Bolyai, vol. 14, North-Holland, Amsterdam, 1976, pp. 301341.
[10]Pudlák, P., Every finite lattice can be embedded in afinite partition lattice, Algebra Universalis, vol. 10 (1980), pp. 7495.
[11]Rolf, H.L., The free lattice generated by a set of chains, Pacific Journal of Mathematics, vol. 8 (1958), pp. 585595.
[12]Schmerl, J.H., Finite substructure lattices of models of Peano arithmetic. Proceedings of the American Mathematical Society, vol. 117 (1993), pp. 833838.
[13]Semënova, M.V., On lattices that are embeddable into lattices of suborders (russian), Algebra i Logika, vol. 44 (2005), pp. 483511, (English translation in: Algebra and Logic, vol. 44 (2005), pp. 270–285).
[14]Sivak, B., Representations of finite lattices by orders on finite sets, Mathematica Slovaca, vol. 28 (1978), pp. 203215.
[15]Wilkie, A.J., On models of arithmetic having non-modular substructure lattices, Fundamenta Mathematicae, vol. 95 (1977), pp. 223237.

Infinite substructure lattices of models of Peano Arithmetic

  • James H. Schmerl (a1)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed